Indiana, 2021Flash Flood in Indiana, May 9, 2021
May 9, 2021 · NWS LOT · 1 event in 1 county or zone
Heavy rain fell across northwest Indiana on May 8th into the morning of May 9th producing localized flooding. 10 inches six miles south southwest of Hebron.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain fell across northwest Indiana on May 8th into the morning of May 9th producing localized flooding. Rainfall amounts included 2.58 inches one mile southwest of De Motte; 2.43 inches two miles northwest of Valparaiso; 2.11 inches four miles northeast of Hebron and 2.10 inches six miles south southwest of Hebron.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at May 9, 5:31 AM CST, 4 hours 9 minutes earlier.
Area forecast discussion, May 9, 5:31 AM CST, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
631 AM CDT Sun May 9 2021
.SHORT TERM...
355 AM CDT
Today through Monday...
A pronounced west-to-east oriented midlevel fgen band pivoting over
the area north of an approaching area of low pressure has been
supporting a broad swath of rain showers...in places mixed with wet
snowflakes...and in other areas with some embedded lightning. In
fact the extent of lightning overnight has been fairly impressive.
This area of forcing should gradually shift south and east through
the morning as the associated surface low moves toward the Ohio
Valley. Forecast soundings and current obs support the idea that
minor wet snow accumulations are possible but should quickly melt in
mid-upper 30s air temperatures, so a mention of any storm-total snow
accumulations has been removed.
In the wake of the wet morning and possibly a wet early afternoon
for our eastern areas, along with brisk easterly winds, highs today
will only reach the upper 40s east where the rain lingers the
longest to mid-upper 50s northwest where the rain moves out soonest.
Certainly not the most pleasant weather for Mother's Day.
Monday morning brings another chance of frost with lows in the 30s
for most locations. The exception would be the immediate Chicago
metro area, especially downwind of the relatively warmer lake.
Unfortunately for those same locations, daytime highs will be
correspondingly cooler near the lake on Monday, only around 50,
while the rest of the area warms into the mid-upper 50s.
There is a small chance on Monday that an isolated shower could
develop in association with an upper wave moving over the area, but
lower levels are quite dry and would take a bit to saturate from the
top down.
Lenning
&&
.LONG TERM...
212 AM CDT
Monday night through Saturday...
Sprawling surface high pressure will settle into the region during
the long term portion of the forecast which looks to greatly limit
our local precipitation chances, at least until towards the end of
the week and upcoming weekend.
We look to start things off Tuesday morning on another cool note,
with a generally clear sky and slackening winds affording
temperatures a chance to fall into the low to mid 30s (away from
Chicago). Dewpoints will remain high enough to support the
development of frost, and it's looking probable that we'll be
headed for some additional frost headlines for this period. Some
of our typical cool spots could briefly dip into the upper 20s for
a time as well.
Lake breezes look to make a daily appearance with the weak
gradient flow in place, and this will help keep our immediate
lakeside locales a few degrees cooler than inland areas, at least
until the background flow turns more south and southwesterly by
the end of the week. Outside of a healthier cumulus field near
the lake on Tuesday, cloud cover should also be fairly minimal
during this time.
We'll start to navigate our way back into the return flow on
Friday, and more son over the weekend as high pressure builds into
the Northeastern US. Depending on the degree of moisture return
here, there could be a thunder threat, but at this time the
extended instability profiles look a bit too meager to support a
mention in the extended grids.
Carlaw
&&
.AVIATION...
For the 12Z TAFs...
Aviation weather concerns this period consist of:
* Cessation of rain chances today and timing the improvement back
to VFR
* Developing gusty northeasterly winds this morning and afternoon
* Low potential for some additional showers late tonight/Monday
morning
Rain will continue for a few more hours at DPA/ORD before
gradually pushing southeast with time this morning. MDW and GYY
will remain in precipitation a bit longer, with commensurately
lower cigs expected at those two sites. Conditions should
gradually improve through the late-morning and early-afternoon
hours with VFR conditions expected to return this afternoon
although there is some uncertainty regarding exactly how quickly
this occurs. Northeast winds will gradually increase as well this
morning, and gusts to around 25-30 kts appear likely (a bit lower
at RFD).
Gusts will ease this evening with winds expected to maintain a
just-east-of-north direction through the rest of the TAF period.
A weak disturbance will approach the region later this evening
and overnight and may bring a low chance for some light showers
or sprinkles to the area terminals. At this time, forecast
soundings appear too dry to support a precipitation mention, but
we'll continue to monitor guidance trends today. The latest
indications are that surface winds will remain just elevated
enough to curtail a fog risk at the terminals as well.
Carlaw
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...nearshore waters
until 4 AM Monday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, May 9, 3:22 AM CST, 6 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
422 AM CDT Sun May 9 2021
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-100930-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
422 AM CDT Sun May 9 2021 /522 AM EDT Sun May 9 2021/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Limited Thunderstorm Risk near and south of I-80 early this morning.
Limited Non thunderstorm wind Risk south of I-80 and near the lake.
Elevated Frost Risk tonight away from Chicago.
DISCUSSION...
Steady rain, possibly mixed with some snow near I-80, will
gradually taper from northwest to southeast this morning and
afternoon. A few thunderstorms will be possible early this morning near
and south of I-80. Northeast winds will gust to 30 to possibly 40
mph, particularly south of I-80 and along the Indiana Lake
Michigan shoreline today.
Some frost development will be possible tonight, mainly across
interior portions of north-central Illinois and northwest Indiana.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Monday and Tuesday Nights...
Elevated Frost Risk away from Chicago.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be necessary through tonight.
GENERAL STORM MOTION OF THE MORNING:
Moving toward the east at 35 to 40 mph.
LMZ740>745-100930-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
422 AM CDT Sun May 9 2021
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Hazardous conditions for small craft.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
Carlaw
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago
In the hours before
Local storm report, May 9, 7:25 AM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
825 AM CDT SUN MAY 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM HEAVY RAIN HEBRON 41.32N 87.20W
05/09/2021 M2.45 INCH PORTER IN BROADCAST MEDIA
RELAYED VIA BROADCAST MEDIA, WEATHERBUG
STATION IN HEBRON, IN. 24 HOUR TOTAL SO FAR,
RAIN STILL FALLING.
0820 AM HEAVY RAIN FLOSSMOOR 41.54N 87.69W
05/09/2021 M2.15 INCH COOK IL BROADCAST MEDIA
RELAYED VIA BROADCAST MEDIA, WEATHERBUG
STATION IN FLOSSMOORE, IL. 24 HOUR TOTAL SO
FAR, RAIN STILL FALLING.
&&Local storm report, May 9, 8:19 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO IL
919 AM CDT SUN MAY 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 AM HEAVY RAIN 2 SSW PLAINFIELD 41.58N 88.21W
05/09/2021 M2.57 INCH WILL IL MESONET
MESONET STATION EW9200 PLAINFIELD.
0700 AM HEAVY RAIN 2 WSW MOKENA 41.52N 87.92W
05/09/2021 M2.47 INCH WILL IL COCORAHS
COCORAHS STATION IL-WL-97 MOKENA 2 WSW.
0849 AM HEAVY RAIN 2 SSE HOBART 41.51N 87.25W
05/09/2021 M2.46 INCH LAKE IN MESONET
MESONET STATION DW7248 HOBART.
0820 AM HEAVY RAIN HEBRON 41.32N 87.20W
05/09/2021 M2.45 INCH PORTER IN BROADCAST MEDIA
RELAYED VIA BROADCAST MEDIA, WEATHERBUG
STATION IN HEBRON, IN. 24 HOUR TOTAL SO FAR,
RAIN STILL FALLING.
0700 AM HEAVY RAIN 1 SE FLOSSMOOR 41.53N 87.66W
05/09/2021 M2.44 INCH COOK IL COCORAHS
COCORAHS STATION IL-CK-229 FLOSSMOOR 1 SE.
0846 AM HEAVY RAIN 1 WNW MUNSTER 41.55N 87.52W
05/09/2021 M2.42 INCH LAKE IN MESONET
MESONET STATION FW3005 MUNSTER.
0845 AM HEAVY RAIN GRANT PARK 41.24N 87.65W
05/09/2021 M2.40 INCH KANKAKEE IL MESONET
MESONET STATION EW0413 GRANT PARK.
0730 AM HEAVY RAIN 1 WNW PARK FOREST 41.49N 87.70W
05/09/2021 M2.37 INCH COOK IL COCORAHS
COCORAHS STATION IL-CK-320 PARK FOREST 1
WNW.
0847 AM HEAVY RAIN 1 ESE GLENWOOD 41.54N 87.58W
05/09/2021 M2.37 INCH COOK IL MESONET
MESONET STATION CW5229 GLENWOOD.
0849 AM HEAVY RAIN 2 WSW CHANNAHON 41.42N 88.27W
05/09/2021 M2.34 INCH GRUNDY IL MESONET
MESONET STATION EW7868 CHANNAHON.
0847 AM HEAVY RAIN 2 NNE ROSELAWN 41.16N 87.30W
05/09/2021 M2.30 INCH NEWTON IN MESONET
MESONET STATION CW6595 ROSELAWN.
0800 AM HEAVY RAIN 1 E MONEE 41.42N 87.73W
05/09/2021 M2.29 INCH WILL IL CO-OP OBSERVER
CO-OP OBSERVER STATION MOEI2 MONEE
RESERVOIR.
0700 AM HEAVY RAIN 1 WSW CREST HILL 41.55N 88.13W
05/09/2021 M2.26 INCH WILL IL CO-OP OBSERVER
CO-OP OBSERVER STATION JKJI2 JOLIET 2 N.
0800 AM HEAVY RAIN MINOOKA 41.45N 88.25W
05/09/2021 M2.26 INCH GRUNDY IL COCORAHS
COCORAHS STATION IL-GY-10 MINOOKA.
0845 AM HEAVY RAIN 1 S CRYSTAL LAWNS 41.55N 88.15W
05/09/2021 M2.25 INCH WILL IL MESONET
MESONET STATION FW6483 JOLIET.
0846 AM HEAVY RAIN 1 WNW STREATOR 41.13N 88.85W
05/09/2021 M2.22 INCH LA SALLE IL MESONET
MESONET STATION DW9672 STREATOR.
0846 AM HEAVY RAIN 3 SSW NEW LENOX 41.47N 87.99W
05/09/2021 M2.22 INCH WILL IL MESONET
MESONET STATION CW5183 NEW LENOX.
0700 AM HEAVY RAIN 1 NNW LA SALLE 41.34N 89.10W
05/09/2021 M2.20 INCH LA SALLE IL COCORAHS
COCORAHS STATION IL-LS-34 LA SALLE.
0815 AM HEAVY RAIN 2 WSW MARSEILLES 41.32N 88.74W
05/09/2021 M2.20 INCH LA SALLE IL COCORAHS
COCORAHS STATION IL-LS-66 MARSEILLES 2 WSW.
0800 AM HEAVY RAIN 1 E SCHERERVILLE 41.49N 87.43W
05/09/2021 M2.19 INCH LAKE IN COCORAHS
COCORAHS STATION IN-LK-67 SCHERERVILLE 1 E.
0700 AM HEAVY RAIN 1 SSE NEW LENOX 41.50N 87.96W
05/09/2021 M2.18 INCH WILL IL COCORAHS
COCORAHS STATION IL-WL-63 NEW LENOX 1 SSE.
0700 AM HEAVY RAIN 2 NE SHOREWOOD 41.54N 88.18W
05/09/2021 M2.18 INCH WILL IL COCORAHS
COCORAHS STATION IL-WL-100 JOLIET 3 WNW.
0600 AM HEAVY RAIN 1 WSW ST. JOHN 41.45N 87.48W
05/09/2021 M2.17 INCH LAKE IN COCORAHS
COCORAHS STATION IN-LK-46 ST. JOHN.
0649 AM HEAVY RAIN 1 N VALPARAISO 41.49N 87.06W
05/09/2021 M2.15 INCH PORTER IN COCORAHS
COCORAHS STATION IN-PT-98 VALPARAISO 1 N.
0820 AM HEAVY RAIN FLOSSMOOR 41.54N 87.69W
05/09/2021 M2.15 INCH COOK IL BROADCAST MEDIA
RELAYED VIA BROADCAST MEDIA, WEATHERBUG
STATION IN FLOSSMOOR, IL. 24 HOUR TOTAL SO
FAR, RAIN STILL FALLING.
0700 AM HEAVY RAIN 1 SSW HOBART 41.52N 87.27W
05/09/2021 M2.14 INCH LAKE IN COCORAHS
COCORAHS STATION IN-LK-111 HOBART 1.1 S.
0800 AM HEAVY RAIN 3 NW CARBON HILL 41.33N 88.33W
05/09/2021 M2.14 INCH GRUNDY IL COCORAHS
COCORAHS STATION IL-GY-27 CARBON HILL 3 NW.
0700 AM HEAVY RAIN 4 SW PLAINFIELD 41.57N 88.27W
05/09/2021 M2.13 INCH KENDALL IL COCORAHS
COCORAHS STATION IL-KD-34 PLAINFIELD 4 SW.
0850 AM HEAVY RAIN UNION HILL 41.11N 88.15W
05/09/2021 M2.13 INCH KANKAKEE IL MESONET
MESONET STATION FW0378 UNION HILL.
0700 AM HEAVY RAIN 3 S SAUK VILLAGE 41.45N 87.57W
05/09/2021 M2.12 INCH WILL IL COCORAHS
COCORAHS STATION IL-WL-25 CRETE 3 E.
0850 AM HEAVY RAIN MATTESON 41.52N 87.74W
05/09/2021 M2.12 INCH COOK IL MESONET
MESONET STATION MTTSN MATTESON.
0600 AM HEAVY RAIN 2 WNW VALPARAISO 41.49N 87.10W
05/09/2021 M2.11 INCH PORTER IN COCORAHS
COCORAHS STATION IN-PT-165 VALPARAISO 2.6
WNW.
0700 AM HEAVY RAIN 3 SSE ST. JOHN 41.42N 87.44W
05/09/2021 M2.11 INCH LAKE IN COCORAHS
COCORAHS STATION IN-LK-99 ST. JOHN 3 SSE.
0700 AM HEAVY RAIN 1 WNW DYER 41.51N 87.52W
05/09/2021 M2.11 INCH LAKE IN COCORAHS
COCORAHS STATION IN-LK-15 DYER.
0820 AM HEAVY RAIN 2 WNW BOONE GROVE 41.37N 87.16W
05/09/2021 M2.11 INCH PORTER IN COCORAHS
COCORAHS STATION IN-PT-18 BOONE GROVE 2 WNW.
0700 AM HEAVY RAIN 2 SE LOCKPORT 41.57N 88.03W
05/09/2021 M2.10 INCH WILL IL COCORAHS
COCORAHS STATION IL-WL-80 LOCKPORT 2 SE.
0700 AM HEAVY RAIN 1 N OTTAWA 41.37N 88.84W
05/09/2021 M2.10 INCH LA SALLE IL COCORAHS
COCORAHS STATION IL-LS-17 OTTAWA 1 N.
0736 AM HEAVY RAIN 2 W NAPLATE 41.33N 88.91W
05/09/2021 M2.10 INCH LA SALLE IL CO-OP OBSERVER
CO-OP OBSERVER STATION OTTI2 OTTAWA -
BUFFALO ROCK SP.
0700 AM HEAVY RAIN 1 NNE PERU 41.35N 89.12W
05/09/2021 M2.09 INCH LA SALLE IL COCORAHS
COCORAHS STATION IL-LS-60 PERU 1 NNE.
0850 AM HEAVY RAIN 1 SW HAZEL CREST 41.56N 87.70W
05/09/2021 M2.09 INCH COOK IL MESONET
MESONET STATION HZLCR HAZEL CREST.
0845 AM HEAVY RAIN 1 ENE BONFIELD 41.15N 88.04W
05/09/2021 M2.06 INCH KANKAKEE IL MESONET
MESONET STATION EW5026 BONFIELD.
0849 AM HEAVY RAIN 2 WNW UNIVERSITY PARK 41.45N 87.72W
05/09/2021 M2.06 INCH WILL IL MESONET
MESONET STATION GSUIL 1 W UNIVERSITY PARK.
0850 AM HEAVY RAIN 2 ESE KANKAKEE 41.12N 87.83W
05/09/2021 M2.06 INCH KANKAKEE IL MESONET
MESONET STATION KNKKC 1 E KANKAKEE.
0841 AM HEAVY RAIN PEOTONE 41.33N 87.79W
05/09/2021 M2.05 INCH WILL IL MESONET
MESONET STATION CW7762 PEOTONE.
0700 AM HEAVY RAIN 2 SSW FRANKFORT SQUARE 41.49N 87.81W
05/09/2021 M2.02 INCH WILL IL COCORAHS
COCORAHS STATION IL-WL-165 FRANKFORT 1 ESE.
0700 AM HEAVY RAIN 2 W MORRIS 41.35N 88.45W
05/09/2021 M2.02 INCH GRUNDY IL COCORAHS
COCORAHS STATION IL-GY-28 MORRIS 2 W.
0700 AM HEAVY RAIN HOMEWOOD 41.56N 87.66W
05/09/2021 M2.02 INCH COOK IL COCORAHS
COCORAHS STATION IL-CK-64 HOMEWOOD.
0800 AM HEAVY RAIN 1 SE NEW LENOX 41.50N 87.95W
05/09/2021 M2.02 INCH WILL IL COCORAHS
COCORAHS STATION IL-WL-147 NEW LENOX 1 SE.
0845 AM HEAVY RAIN 2 N KOUTS 41.34N 87.02W
05/09/2021 M2.01 INCH PORTER IN MESONET
MESONET STATION FW9001 KOUTS.
0600 AM HEAVY RAIN GRIFFITH 41.54N 87.43W
05/09/2021 M2.00 INCH LAKE IN COCORAHS
COCORAHS STATION IN-LK-94 GRIFFITH.
0700 AM HEAVY RAIN 5 S CHANNAHON 41.36N 88.24W
05/09/2021 M2.00 INCH WILL IL COCORAHS
COCORAHS STATION IL-WL-96 CHANNAHON 5 S.
0700 AM HEAVY RAIN 1 NE CHANNAHON 41.45N 88.21W
05/09/2021 M2.00 INCH WILL IL COCORAHS
COCORAHS STATION IL-WL-61 CHANNAHON 1 NE.
0700 AM HEAVY RAIN 3 ENE GOODENOW 41.40N 87.58W
05/09/2021 M2.00 INCH WILL IL COCORAHS
COCORAHS STATION IL-WL-140 CRETE 4 SSE.
0800 AM HEAVY RAIN 1 SSE MIDLOTHIAN 41.61N 87.71W
05/09/2021 M2.00 INCH COOK IL COCORAHS
COCORAHS STATION IL-CK-260 MIDLOTHIAN 1 SSE.
0845 AM HEAVY RAIN 2 N UTICA 41.37N 89.01W
05/09/2021 M2.00 INCH LA SALLE IL MESONET
MESONET STATION FW2874 UTICA.
0846 AM HEAVY RAIN 3 SE CHESTERTON 41.59N 87.03W
05/09/2021 M2.00 INCH PORTER IN MESONET
MESONET STATION FW7961 CHESTERTON.
0846 AM HEAVY RAIN DWIGHT 41.09N 88.43W
05/09/2021 M2.00 INCH LIVINGSTON IL MESONET
MESONET STATION DW9556 DWIGHT.
0700 AM HEAVY RAIN 2 SW NEW LENOX 41.49N 87.99W
05/09/2021 M1.98 INCH WILL IL COCORAHS
COCORAHS STATION IL-WL-159 NEW LENOX 2 SW.
0700 AM HEAVY RAIN OTTAWA 41.36N 88.84W
05/09/2021 M1.98 INCH LA SALLE IL COCORAHS
COCORAHS STATION IL-LS-39 OTTAWA 0.5 NNW.
0845 AM HEAVY RAIN 6 E CUSTER PARK 41.24N 88.02W
05/09/2021 M1.98 INCH WILL IL MESONET
MESONET STATION 6572D 6 NNE BONFIELD.
0846 AM HEAVY RAIN 1 S DWIGHT 41.09N 88.43W
05/09/2021 M1.98 INCH LIVINGSTON IL MESONET
MESONET STATION EW5866 DWIGHT.
0700 AM HEAVY RAIN 1 E VALPARAISO 41.47N 87.04W
05/09/2021 M1.97 INCH PORTER IN COCORAHS
COCORAHS STATION IN-PT-8 VALPARAISO 0.6 SE.
0630 AM HEAVY RAIN 2 NW VALPARAISO 41.49N 87.09W
05/09/2021 M1.96 INCH PORTER IN COCORAHS
COCORAHS STATION IN-PT-133 VALPARAISO 2 NW.
0700 AM HEAVY RAIN 4 SE OSWEGO 41.63N 88.30W
05/09/2021 M1.96 INCH KENDALL IL COCORAHS
COCORAHS STATION IL-KD-24 OSWEGO 4 SE.
0700 AM HEAVY RAIN 2 W BOURBONNAIS 41.17N 87.92W
05/09/2021 M1.96 INCH KANKAKEE IL CO-OP OBSERVER
CO-OP OBSERVER STATION BOUI2 BOURBONNAIS.
0745 AM HEAVY RAIN 4 S LISBON 41.43N 88.47W
05/09/2021 M1.96 INCH GRUNDY IL COCORAHS
COCORAHS STATION IL-GY-11 MORRIS 5 NNW.
0835 AM HEAVY RAIN 1 NE LYNWOOD 41.53N 87.53W
05/09/2021 M1.96 INCH COOK IL AWOS
AWOS STATION KIGQ LANSING AIRPORT.
0848 AM HEAVY RAIN MILFORD 40.63N 87.69W
05/09/2021 M1.96 INCH IROQUOIS IL MESONET
MESONET STATION DW1256 MILFORD.
0700 AM HEAVY RAIN 2 SSE PLAINFIELD 41.58N 88.19W
05/09/2021 M1.94 INCH WILL IL COCORAHS
COCORAHS STATION IL-WL-51 PLAINFIELD 2 SSE.
0700 AM HEAVY RAIN 1 NNE HOMER GLEN 41.61N 87.93W
05/09/2021 M1.94 INCH WILL IL COCORAHS
COCORAHS STATION IL-WL-131 HOMER GLEN 1 NNE.
0704 AM HEAVY RAIN 1 NNE HOMER GLEN 41.61N 87.93W
05/09/2021 M1.94 INCH WILL IL PUBLIC
24 HOUR TOTAL SO FAR, RAIN STILL FALLING.
0845 AM HEAVY RAIN 3 ESE OSWEGO 41.66N 88.31W
05/09/2021 M1.94 INCH KENDALL IL MESONET
MESONET STATION CW9463 OSWEGO.
0846 AM HEAVY RAIN 6 SW NAPERVILLE 41.70N 88.21W
05/09/2021 M1.93 INCH WILL IL MESONET
MESONET STATION EW9853 NAPERVILLE.
0849 AM HEAVY RAIN SCHERERVILLE 41.49N 87.45W
05/09/2021 M1.92 INCH LAKE IN MESONET
MESONET STATION SCHRR SCHERERVILLE.
0700 AM HEAVY RAIN 3 NNW CARBON HILL 41.33N 88.31W
05/09/2021 M1.90 INCH GRUNDY IL COCORAHS
COCORAHS STATION IL-GY-16 CARBON HILL 3 NNW.
0741 AM HEAVY RAIN 1 SSW HAMMOND 41.57N 87.51W
05/09/2021 M1.90 INCH LAKE IN COCORAHS
COCORAHS STATION IN-LK-91 MUNSTER 1.5 NNW.
0700 AM HEAVY RAIN 1 NNW OAK FOREST 41.62N 87.75W
05/09/2021 M1.89 INCH COOK IL COCORAHS
COCORAHS STATION IL-CK-306 OAK FOREST 1 NNW.
0700 AM HEAVY RAIN 3 N CARBON HILL 41.34N 88.30W
05/09/2021 M1.89 INCH GRUNDY IL CO-OP OBSERVER
CO-OP OBSERVER STATION CTYI2 COAL CITY 4
NNW.
0745 AM HEAVY RAIN 1 NNE SOUTH HOLLAND 41.61N 87.60W
05/09/2021 M1.89 INCH COOK IL MESONET
MESONET STATION SHLI2 SOUTH HOLLAND - LITTLE
CALUMET R.
0830 AM HEAVY RAIN 2 NNE CROWN POINT 41.44N 87.35W
05/09/2021 M1.89 INCH LAKE IN COCORAHS
COCORAHS STATION IN-LK-26 CROWN POINT 2 NNE.
0830 AM HEAVY RAIN 1 NE CROWN POINT 41.43N 87.35W
05/09/2021 M1.89 INCH LAKE IN CO-OP OBSERVER
CO-OP OBSERVER STATION CRPI3 CROWN POINT.
0849 AM HEAVY RAIN 1 SE VALPARAISO 41.46N 87.04W
05/09/2021 M1.89 INCH PORTER IN MESONET
MESONET STATION VLPUN 1 ESE VALPARAISO.
0850 AM HEAVY RAIN 2 NNE TINLEY PARK 41.60N 87.79W
05/09/2021 M1.89 INCH COOK IL MESONET
MESONET STATION TNLSL 2 NNE TINLEY PARK.
0600 AM HEAVY RAIN 4 SW VALPARAISO 41.43N 87.11W
05/09/2021 M1.88 INCH PORTER IN COCORAHS
COCORAHS STATION IN-PT-12 VALPARAISO 4 SW.
0700 AM HEAVY RAIN NWS CHICAGO-ROMEOVILLE 41.60N 88.09W
05/09/2021 M1.88 INCH WILL IL OFFICIAL NWS OBS
CO-OP OBSERVER STATION LOTI2 ROMEOVILLE -
NWS CHICAGO.
0700 AM HEAVY RAIN 3 S HOMER GLEN 41.55N 87.93W
05/09/2021 M1.87 INCH WILL IL COCORAHS
COCORAHS STATION IL-WL-142 HOMER GLEN 3 S.
0745 AM HEAVY RAIN 3 E BROOK 40.87N 87.31W
05/09/2021 M1.86 INCH NEWTON IN MESONET
MESONET STATION FSMI3 FORESMAN - IROQUOIS R.
0800 AM HEAVY RAIN 2 WSW GOODENOW 41.38N 87.68W
05/09/2021 M1.86 INCH WILL IL COCORAHS
COCORAHS STATION IL-WL-149 MONEE 5 SE.
0700 AM HEAVY RAIN MIDLOTHIAN 41.63N 87.72W
05/09/2021 M1.85 INCH COOK IL COCORAHS
COCORAHS STATION IL-CK-253 MIDLOTHIAN.
0730 AM HEAVY RAIN 1 NNE PARK FOREST 41.49N 87.68W
05/09/2021 M1.85 INCH COOK IL COCORAHS
COCORAHS STATION IL-CK-69 PARK FOREST 1 NNE.
0800 AM HEAVY RAIN 1 SW DEMOTTE 41.18N 87.21W
05/09/2021 M1.85 INCH JASPER IN COCORAHS
COCORAHS STATION IN-JS-45 DEMOTTE.
0850 AM HEAVY RAIN ORLAND PARK 41.62N 87.85W
05/09/2021 M1.85 INCH COOK IL MESONET
MESONET STATION ORLSD ORLAND PARK.
0700 AM HEAVY RAIN 5 W MONEE 41.41N 87.85W
05/09/2021 M1.84 INCH WILL IL COCORAHS
COCORAHS STATION IL-WL-121 MONEE 5 W.
0845 AM HEAVY RAIN 1 W GIBSON CITY 40.46N 88.40W
05/09/2021 M1.84 INCH FORD IL MESONET
MESONET STATION DW9550 GIBSON CITY.
0850 AM HEAVY RAIN 2 WNW SOUTH HAVEN 41.56N 87.16W
05/09/2021 M1.82 INCH PORTER IN MESONET
MESONET STATION PRTGE 1 SSE PORTAGE.
0700 AM HEAVY RAIN 2 SE MANHATTAN 41.41N 87.96W
05/09/2021 M1.81 INCH WILL IL COCORAHS
COCORAHS STATION IL-WL-99 MANHATTAN 2 SE.
0800 AM HEAVY RAIN BUCKLEY 40.59N 88.04W
05/09/2021 M1.81 INCH IROQUOIS IL COCORAHS
COCORAHS STATION IL-IR-10 BUCKLEY.
0850 AM HEAVY RAIN 1 NNW SHOREWOOD 41.54N 88.21W
05/09/2021 M1.80 INCH WILL IL MESONET
MESONET STATION SHRTC 1 NNW SHOREWOOD.
0700 AM HEAVY RAIN 1 S CHATSWORTH 40.74N 88.29W
05/09/2021 M1.79 INCH LIVINGSTON IL COCORAHS
COCORAHS STATION IL-LV-21 CHATSWORTH 1 S.
0805 AM HEAVY RAIN 2 NNE WILMINGTON 41.34N 88.13W
05/09/2021 M1.78 INCH WILL IL MESONET
MESONET STATION WMGI2 MIDEWIN RAWS.
0700 AM HEAVY RAIN 3 WNW GIBSON CITY 40.48N 88.43W
05/09/2021 M1.75 INCH FORD IL COCORAHS
COCORAHS STATION IL-FD-9 GIBSON CITY 3 WNW.
0835 AM HEAVY RAIN OAK LAWN 41.71N 87.75W
05/09/2021 M1.75 INCH COOK IL COCORAHS
COCORAHS STATION IL-CK-149 OAK LAWN.
0845 AM HEAVY RAIN HIGHLAND 41.55N 87.46W
05/09/2021 M1.75 INCH LAKE IN MESONET
MESONET STATION HIHLN HIGHLAND.
0845 AM HEAVY RAIN 1 SSW DYER 41.49N 87.51W
05/09/2021 M1.74 INCH LAKE IN MESONET
MESONET STATION DYRKH DYER.
0700 AM HEAVY RAIN 1 SSW YORKVILLE 41.63N 88.46W
05/09/2021 M1.72 INCH KENDALL IL COCORAHS
COCORAHS STATION IL-KD-110 YORKVILLE 0.9
SSW.
0750 AM HEAVY RAIN 3 NE YORKVILLE 41.67N 88.42W
05/09/2021 M1.72 INCH KENDALL IL COCORAHS
COCORAHS STATION IL-KD-106 YORKVILLE 3 NE.
0700 AM HEAVY RAIN 1 W PEOTONE 41.33N 87.80W
05/09/2021 M1.71 INCH WILL IL CO-OP OBSERVER
CO-OP OBSERVER STATION PEOI2 PEOTONE.
0700 AM HEAVY RAIN 3 ENE ROSELAWN 41.17N 87.26W
05/09/2021 M1.70 INCH JASPER IN COCORAHS
COCORAHS STATION IN-JS-49 ROSELAWN 3 ENE.
0700 AM HEAVY RAIN 2 WSW PALOS PARK 41.65N 87.86W
05/09/2021 M1.70 INCH COOK IL COCORAHS
COCORAHS STATION IL-CK-50 PALOS PARK 2 WSW.
0755 AM HEAVY RAIN 1 ESE SHOREWOOD 41.52N 88.18W
05/09/2021 M1.69 INCH WILL IL AWOS
AWOS STATION KJOT JOLIET AIRPORT.
0845 AM HEAVY RAIN 1 E SAUK VILLAGE 41.49N 87.56W
05/09/2021 M1.69 INCH COOK IL MESONET
MESONET STATION SLKVL SAUK VILLAGE.
0846 AM HEAVY RAIN WATSEKA 40.78N 87.73W
05/09/2021 M1.69 INCH IROQUOIS IL MESONET
MESONET STATION FW8824 WATSEKA.
0850 AM HEAVY RAIN 1 SE SANDWICH 41.64N 88.61W
05/09/2021 M1.69 INCH DE KALB IL MESONET
MESONET STATION SNDWC SANDWICH.
0835 AM HEAVY RAIN 2 NW PERU 41.35N 89.15W
05/09/2021 M1.67 INCH LA SALLE IL AWOS
AWOS STATION KVYS PERU AIRPORT.
0850 AM HEAVY RAIN 2 SSW LOWELL 41.27N 87.43W
05/09/2021 M1.67 INCH LAKE IN MESONET
MESONET STATION LOWLE 1 SSW LOWELL.
0730 AM HEAVY RAIN PORTER 41.62N 87.08W
05/09/2021 M1.66 INCH PORTER IN COCORAHS
COCORAHS STATION IN-PT-69 PORTER.
0700 AM HEAVY RAIN 1 SW STOUTSBURG 41.18N 87.13W
05/09/2021 M1.65 INCH JASPER IN COCORAHS
COCORAHS STATION IN-JS-73 STOUTSBURG 1 SW.
0842 AM HEAVY RAIN 4 ESE VALPARAISO 41.45N 87.00W
05/09/2021 M1.63 INCH PORTER IN ASOS
ASOS STATION KVPZ VALPARAISO AIRPORT.
0700 AM HEAVY RAIN 3 S STEWARD 41.81N 89.02W
05/09/2021 M1.62 INCH LEE IL CO-OP OBSERVER
CO-OP OBSERVER STATION STWI2 STEWARD 3 S.
0704 AM HEAVY RAIN 3 W IRWIN 41.05N 88.04W
05/09/2021 M1.62 INCH KANKAKEE IL COCORAHS
COCORAHS STATION IL-KK-39 HERSCHER 3 E.
0844 AM HEAVY RAIN MUNSTER 41.55N 87.50W
05/09/2021 M1.62 INCH LAKE IN MESONET
MESONET STATION MNSTR MUNSTER.
0700 AM HEAVY RAIN 1 S BURNS HARBOR 41.59N 87.13W
05/09/2021 M1.61 INCH PORTER IN COCORAHS
COCORAHS STATION IN-PT-80 PORTAGE 3 E.
0700 AM HEAVY RAIN ST. ANNE 41.02N 87.72W
05/09/2021 M1.60 INCH KANKAKEE IL CO-OP OBSERVER
CO-OP OBSERVER STATION SAAI2 ST. ANNE.
0745 AM HEAVY RAIN 3 ENE LEONORE 41.21N 88.93W
05/09/2021 M1.60 INCH LA SALLE IL MESONET
MESONET STATION LNRI2 LEONORE - VERMILION R.
0800 AM HEAVY RAIN 2 NNE MOUNT AYR 40.97N 87.29W
05/09/2021 M1.60 INCH NEWTON IN COCORAHS
COCORAHS STATION IN-NW-1 MOUNT AYR 2 NNE.
0800 AM HEAVY RAIN 1 N FORD HEIGHTS 41.52N 87.59W
05/09/2021 M1.60 INCH COOK IL MESONET
MESONET STATION CDCI2 CHICAGO HEIGHTS - DEER
CR.
0600 AM HEAVY RAIN 1 WSW NAPERVILLE 41.77N 88.16W
05/09/2021 M1.59 INCH DUPAGE IL COCORAHS
COCORAHS STATION IL-DP-156 NAPERVILLE.
0700 AM HEAVY RAIN 3 NNW LAKE STATION 41.62N 87.25W
05/09/2021 M1.59 INCH LAKE IN COCORAHS
COCORAHS STATION IN-LK-63 GARY 5 ENE.
0700 AM HEAVY RAIN WILMINGTON 41.30N 88.14W
05/09/2021 M1.59 INCH WILL IL COCORAHS
COCORAHS STATION IL-WL-164 WILMINGTON.
0850 AM HEAVY RAIN LEMONT 41.67N 88.00W
05/09/2021 M1.59 INCH COOK IL MESONET
MESONET STATION LMNTL LEMONT.
0850 AM HEAVY RAIN 3 SW ST. JOHN 41.42N 87.51W
05/09/2021 M1.59 INCH LAKE IN MESONET
MESONET STATION DYRCH 2 SW ST. JOHN.
0630 AM HEAVY RAIN 2 E CHESTERTON 41.61N 87.03W
05/09/2021 M1.58 INCH PORTER IN COCORAHS
COCORAHS STATION IN-PT-110 CHESTERTON 2 E.
0700 AM HEAVY RAIN 5 SSW NAPERVILLE 41.71N 88.17W
05/09/2021 M1.58 INCH WILL IL COCORAHS
COCORAHS STATION IL-WL-92 NAPERVILLE 5 SSW.
0835 AM HEAVY RAIN PLANO 41.67N 88.53W
05/09/2021 M1.58 INCH KENDALL IL COCORAHS
COCORAHS STATION IL-KD-7 PLANO.
0700 AM HEAVY RAIN 1 SSW MENDOTA 41.53N 89.13W
05/09/2021 M1.57 INCH LA SALLE IL CO-OP OBSERVER
CO-OP OBSERVER STATION MDTI2 MENDOTA 1 SE.
0817 AM HEAVY RAIN 2 WSW OGDEN DUNES 41.62N 87.22W
05/09/2021 M1.57 INCH PORTER IN MESONET
MESONET STATION TT351 INDIANA DUNES RAWS.
0600 AM HEAVY RAIN 2 SSE EMINGTON 40.94N 88.34W
05/09/2021 M1.56 INCH LIVINGSTON IL COCORAHS
COCORAHS STATION IL-LV-17 EMINGTON 2 SSE.
0800 AM HEAVY RAIN 2 S WOODRIDGE 41.73N 88.05W
05/09/2021 M1.55 INCH DUPAGE IL COCORAHS
COCORAHS STATION IL-DP-174 BOLINGBROOK 2.6
NE.
0700 AM HEAVY RAIN 3 NNE ST. ANNE 41.07N 87.70W
05/09/2021 M1.54 INCH KANKAKEE IL COCORAHS
COCORAHS STATION IL-KK-40 ST. ANNE 3 NNE.
0845 AM HEAVY RAIN 1 NW CHICAGO HEIGHTS 41.52N 87.65W
05/09/2021 M1.54 INCH COOK IL MESONET
MESONET STATION DHCGH 1 WNW CHICAGO HEIGHTS.
0850 AM HEAVY RAIN HERSCHER 41.05N 88.10W
05/09/2021 M1.54 INCH KANKAKEE IL MESONET
MESONET STATION HRSCH HERSCHER.
0733 AM HEAVY RAIN 3 NW OSWEGO 41.71N 88.40W
05/09/2021 M1.53 INCH KENDALL IL COCORAHS
COCORAHS STATION IL-KD-99 OSWEGO 3 NW.
0700 AM HEAVY RAIN KENTLAND 40.77N 87.44W
05/09/2021 M1.52 INCH NEWTON IN COCORAHS
COCORAHS STATION IN-NW-3 KENTLAND.
0745 AM HEAVY RAIN PONTIAC 40.88N 88.64W
05/09/2021 M1.52 INCH LIVINGSTON IL MESONET
MESONET STATION PNTI2 PONTIAC - VERMILION R.
0700 AM HEAVY RAIN 3 SE NAPERVILLE 41.74N 88.12W
05/09/2021 M1.51 INCH DUPAGE IL COCORAHS
COCORAHS STATION IL-DP-78 NAPERVILLE 3 SE.
0700 AM HEAVY RAIN 2 S WOODRIDGE 41.73N 88.04W
05/09/2021 M1.51 INCH DUPAGE IL COCORAHS
COCORAHS STATION IL-DP-102 BOLINGBROOK 3 NE.
0700 AM HEAVY RAIN 4 ESE AURORA 41.73N 88.24W
05/09/2021 M1.50 INCH DUPAGE IL COCORAHS
COCORAHS STATION IL-DP-101 AURORA 4 ESE.
0845 AM HEAVY RAIN 5 NW REMINGTON 40.81N 87.21W
05/09/2021 M1.50 INCH JASPER IN MESONET
MESONET STATION 3847D 4 NW REMINGTON.
&&Flash Flood, Porter
- When
- May 9, 9:40 AM CST to 12:00 PM CST
- Where
- Porter County, 1.1 mi N of Hebron
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 41.336, -87.201
Approximately 6 inches to one foot of flowing water was reported across Route 2 on the north side of Hebron.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in California, May 9 to 14, 20213 deaths · 2 events
- Flash Flooding and Hail in Texas, May 9 to 10, 20211 death · 61 kt wind · 31 events
- Tornado and Damaging Wind in Tennessee, May 9, 20211 injured · $200,000 · EF1 · 3 events
- Wildfire in Florida, May 9, 2021$810,000 · 1 event
- Hail and Damaging Winds in New Mexico, May 9, 2021$135,000 · 1 in hail · 5 events
- Flooding and Hail in Missouri, May 9, 2021$52,000 · 1.75 in hail · 23 events
- Damaging Winds in Mississippi, May 9, 2021$108,000 · 55 kt wind · 6 events
- Hail and Damaging Winds in Texas, May 9, 2021$65,000 · 1.75 in hail · 13 events
- Flooding in Ohio, May 9 to 15, 2021$47,000 · 19 events
- Strong Wind in West Virginia, May 9, 2021$35,000 · 3 events
- Tornado and Hail in Arkansas, May 9, 2021$25,000 · EF0 · 2 events
- Hail in Texas, May 9 to 10, 20212.75 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 957338.